A 21-year-old male asked:
is it safe to take sport supplements such as jack3d or compound 20 , while on prescription ritalin (methylphenidate) 20mg? if not ; why?
3 doctor answers • 10 doctors weighed in
Child Psychiatry 19 years experience
Safe? No. Risky? Yes: Your physician is prescribing a stimulant whose effects are generally predictable and that has undergone numerous studies required by the fda to ensure its safe use. The supplements you question are cocktails of stimulant-like chemicals whose effects (and risks) are much less known. They pose definite risks alone, in combination with Ritalin (methylphenidate) your md can not predict risk (heart, stroke, etc.).
5.4k viewsReviewed May 06, 2019
Pediatrics 36 years experience
DANGER!!: I'm not familiar with compound 20, but jack3d contains significant caffeine and in combination with another stimulant (as Ritalin (methylphenidate) is) could make your heart rhythm go out of control, could cause panic attacks or could cause seizures. Never mix this with any other type of stimulant - you could cause a very serious heart or neurologic problem! your body is a temple - don't fill it full of dynamite!
5.4k viewsReviewed >2 years ago
Pediatric Neurology 51 years experience
Little safety info: I could not find any safety studies for Jack3d or compound 20 or any studies of safety taking them with ritalin (methylphenidate). The supplements are not studied and backed by the FDA. Jack3d contains caffeine which may cause excessive stimulation when taken with Ritalin (methylphenidate)
2.8k viewsAnswered >2 years ago
Last updated May 6, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.